MAUDE Adverse Event Report: ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71540-15
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is not possible at this time.The implants have not been returned nor has the identifying lot number(s) been provided.Upon the receipt of additional information and/or the suspect implants a follow report will be submitted.No other information or correspondence has been provided.
 
Event or Problem Description
Alphatec legal received a product liability claim on april 23, 2020.The claim alleges that two year post-op images revealed the bottom two screws has snapped and the c7 vertebrae was floating around in the patients neck.The patient initially underwent surgery on (b)(6) 2016 following a crush injury to his c4, c5, c6 and c7.The alphatec trestle luxe plating system was utilized during the anterior fusion.3, 6 and 12 month post-op visits did not display any concern.On (b)(6) 2019 during a 2 years post-op visit, x-rays appeared to show that the bottom 2 had snapped.Revision surgery was conducted on (b)(6) 2019 in which additional hardware was installed at the c4 thru t2.

Brand Name
TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key10074444
Report Number2027467-2020-00025
Device Sequence Number2848849
Product Code KWQ
UDI-Device Identifier00844856067905
UDI-Public(01)00844856067905
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71540-15
Device Catalogue Number71540-15
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR